Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 6:50 PM EST for Fountain County, Montgomery County, Tippecanoe County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 6:50 PM EST (23:50 UTC)
- Expired
- May 13, 2005, 7:30 PM EST
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:50 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 132350 SVRIND INC045-107-157-140030- /O.NEW.KIND.SV.W.0066.050513T2350Z-050514T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 650 PM EST FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF CRAWFORDSVILLE SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF LAFAYETTE * UNTIL 730 PM EST * AT 646 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VEEDERSBURG...OR ABOUT 18 MILES WEST OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWTOWN AROUND 655 PM EST WINGATE AROUND 700 PM EST NEW RICHMOND AROUND 705 PM EST LINDEN AROUND 710 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4016 8733 3997 8726 3997 8676 4047 8682 $$ JB
1 follow-up statement
000 WWUS53 KIND 140007 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 707 PM EST FRI MAY 13 2005 INC045-107-157-140030- /O.CON.KIND.SV.W.0066.000000T0000Z-050514T0030Z/ FOUNTAIN-MONTGOMERY-TIPPECANOE- 707 PM EST FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EST FOR NORTHERN MONTGOMERY...EASTERN FOUNTAIN AND SOUTHERN TIPPECANOE COUNTIES... AT 705 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW RICHMOND...OR ABOUT 9 MILES NORTH OF CRAWFORDSVILLE...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON AROUND 715 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA. LAT...LON 4016 8733 3997 8726 3997 8676 4047 8682 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:05 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, May 13, 2:05 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EST FRI MAY 13 2005 .DISCUSSION...FORECAST FOCUS TODAY WILL BE ON TIMING THE EXIT OF CURRENT SYSTEM AFFECTING THE CWA. UPPER RIDGE MOVING EAST AS TROF OVER THE ROCKIES AT 12Z DEEPENS AND MOVES EAST. SFC WMFNT HAS MOVED NORTH OF THE IND CWA CAUSING RAPID DESTABILIZATION AND SCT TSRA TO FORM. CDFNT ASSOCIATED WITH UPPER SYSTEM IS STILL WELL TO THE WEST OF THE CWA. AS FRONT GETS CLOSER AFTER MIDNIGHT TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. PER PMDHMD REASONING HAVE LEANED TOWARD THE GFS THIS AFTN. CDFNT WILL PASS THROUGH THE CWA AROUND 12Z TOMORROW AS SFC LOW CENTER MOVES TO NORTH CENTRAL OHIO BY 18Z. SHOWERS MAY LINGER UNTIL THE EVENING BUT CLEARING LINE IS WELL DEFINED AND WILL DROP POPS TO SCHC AFT 00Z. FEW MINOR CHANGES TO THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #267 UNTIL 01Z ENTIRE CWA. && SALLY
Hazardous weather outlook, May 13, 12:50 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1250 PM EST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST... THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE STORMS COULD PRODUCE WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH MAY PRODUCE MORE DANGEROUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, May 13, 4:26 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 N TERRE HAUTE 39.50N 87.38W
05/13/2005 0.50 INCH VIGO IN AMATEUR RADIO
&&
DTUCEKLocal storm report, May 13, 4:29 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 3 N ANDERSON 40.14N 85.69W
05/13/2005 60 MPH MADISON IN AMATEUR RADIO
REPORTED IN THE TOWN OF LINWOOD. MARBLE HAIL ALSO
REPORTED.
&&
DTUCEKLocal storm report, May 13, 4:39 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 3 S TERRE HAUTE 39.43N 87.38W
05/13/2005 0.75 INCH VIGO IN AMATEUR RADIO
0437 PM HAIL 5 SW GASTON 40.26N 85.57W
05/13/2005 0.75 INCH DELAWARE IN AMATEUR RADIO
REPORTED AT I-65 AND SR28.
&&
DTUCEKLocal storm report, May 13, 5:47 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 8 NW NOBLESVILLE 40.14N 86.14W
05/13/2005 60 MPH HAMILTON IN TRAINED SPOTTER
TREE LIMB DAMAGE ALSO APPROXIMATELY 3 MILES NORTH OF
SR38.
&&
DTUCEKSpecial weather statement, May 13, 5:47 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 547 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-140100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 545 PM EST FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 800 PM EST. AT 540 PM EST VERY STRONG THUNDERSTORMS WERE LOCATED ABOUT 15 TO 20 MILES WEST OF KOKOMO AND ABOUT 20 MILES NORTH OF INDIANAPOLIS. THESE THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST AT 30 MPH. THE GREATEST THREAT IN THE NEXT FEW HOURS FOR SEVERE WEATHER WILL BE OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA. ELSEWHERE THERE MAY BE A TEMPORARY LULL IN THE THUNDERSTORMS...HOWEVER SEVERE WEATHER IS POSSIBLE LATER THIS EVENING AS A COLD FRONT STARTS TO MOVE INTO OUR STATE. PERSONS SHOULD CONTINUE MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION IF SEVERE WEATHER WARNINGS ARE ISSUED BY THE NATIONAL WEATHER SERVICE. JEH
Local storm report, May 13, 6:12 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 W COVINGTON 40.14N 87.43W
05/13/2005 60 MPH VERMILLION IN TRAINED SPOTTER
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:54 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 39 min |
| May 13, 1:04 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 41 min |
| May 13, 1:20 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan | 25 min |
| May 13, 1:43 PM EST | Severe Thunderstorm Warning | IND | Johnson, Shelby | 39 min |
| May 13, 2:10 PM EST | Severe Thunderstorm Warning | IND | Rush | 50 min |
| May 13, 2:15 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 45 min |
| May 13, 2:18 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 22 min |
| May 13, 2:35 PM EST | Severe Thunderstorm Warning | IND | Morgan, Putnam | 40 min |
| May 13, 2:37 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 38 min |
| May 13, 3:02 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 43 min |
| May 13, 3:05 PM EST | Flash Flood Warning | IND | Knox | 55 min |
| May 13, 3:15 PM EST | Severe Thunderstorm Warning | IND | Delaware | 30 min |
| May 13, 3:28 PM EST | Severe Thunderstorm Warning | IND | Marion | 31 min |
| May 13, 5:29 PM EST | Tornado Warning | IND | Carroll | 14 min |
| May 13, 5:39 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 37 min |
| May 13, 6:07 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.